South Dakota, 2005Damaging Wind in South Dakota, September 5, 2005
September 5, 2005 · NWS FSD · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Sep 5, 2:50 PM CST, 7 hours 50 minutes earlier.
Area forecast discussion, Sep 5, 2:50 PM CST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 PM CDT MON SEP 5 2005
.DISCUSSION...
SITUATION A BIT COMPLICATED WITH CONVECTN CONTG TO DCSR SERN CRNR OF
AREA THIS MRNG...BUT ISOLD TRW- TRYING TO SPRD INTO AREA ON WK
SHRTWV. WILL CONT THESE TRENDS THRU LATE MRNG WITH A CONTD THREAT OF
ISOLD TRW- AS REST OF ACTVTY CONTS TO DCRS...THEN CUT ALL FOR ERY
AFTN BEFORE REGENRATION LATE THIS AFTN AND MORE ACTVTY TNGT...MAINLY
SRN PART OF FCTS AREA. TEMPS WILL OF CURSE BE COOLR TDA XCP STILL
FAIRLY WARM S WHERE CDFNT HAS TRBL MOVG IN.
DAY TO DAY VARIATIONS IN CONVECTN LOCATION AND CVRG TRICKY NEXT FEW
DAYS BUT WILL CONT VARIED ACTVTY INTO THU. BY THEN HI AMPLITUDE WRN
TROF/ERN RDG PATTRN DVLPS...WE ARE CLOSE ENUD TO RDGNG THAT WX SHUD
BE MOSTLY DRY FROM FRI ON. HWVR WILL KEEP THE MENTN FOR SAT AS WE
HAD IT FOR WK SHRT WV COMNG UP DVLPNG RDG ALG WITH WAA.
WILL KEEP DRY FOR SUN AND MON AND MAY AS WELL TAKE A SHOT AT KEEONG
IT THAT WAY FOR NEW DAY 7 PRELIM GRIDS FOR NEXT TUE. MEANWHILE TEMPS
TRY TO WARM BACK TO FAIRLY WARM LEVELS. CUD OF COURSE BE MORE
CONVECTV ACTVTY IN THIS PATTRN AND IN FACT WHOLE FCST IS IN QSTN
THAT FAR AHD. MODELS SEEM TO BE CONSISTNT ON DVLPG THIS PATTRN...BUT
CANADIAN FOR EXAMPL TRIES TO BRK RDG DOWN A LTL FASTR END OF PD.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
WILLIAMS
Hazardous weather outlook, Sep 5, 8:25 AM CST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 AM CDT MON SEP 05 2005
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
925 AM CDT MON SEP 05 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
ISOLATED THUNDERSTORMS THROUGH MID MORNING ARE NOT EXPECTED TO BE
SEVERE...AND SHOULD DECREASE BY NOON. SCATTERED THUNDERSTORMS
WILL REDEVELOP FROM THE NORTHWEST LATE THIS AFTERNOON AND EARLY
THIS
EVENING AS A COLD FRONT APPROACHES. THESE THUNDERSTORMS WILL
SPREAD EAST OVERNIGHT. SOME OF THESE STORMS MAY PRODUCE LARGE
HAIL OR DAMAGING WINDS.
FIRE DANGER...
THE GRASSLAND FIRE DANGER INDEX IS EXPECTED TO BE VERY HIGH THIS
AFTERNOON NEAR AND WEST OF THE MISSOURI RIVER FROM CHAMBERLAIN TO
PICKSTOWN. TEMPERATURES REACHING THE 90S...SOUTH WINDS 20 TO 35
MPH...AND RELATIVELY DRY VEGETATION WILL ALL CONTRIBUTE TO MAKING
THE FIRE DANGER VERY HIGH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TUESDAY AS THE
COLD FRONT MOVES TO JUST SOUTH OF THE AREA. SOME OF THE STORMS
COULD BE SEVERE SOUTHEAST OF A GREGORY TO MITCHELL TO BROOKINGS
LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM NORTHWEST OF A
LINE
FROM BROOKINGS TO WAGNER. SPOTTER ACTIVATION WILL BE POSSIBLE
ACROSS
THE REST OF THE AREA AFTER 9 PM.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 5, 7:36 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
836 PM CDT MON SEP 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST HITCHCOCK 44.63N 98.41W
09/05/2005 70 MPH BEADLE SD TRAINED SPOTTER
ESTIMATED 40-50 MPH SUSTAINED WINDS.
&&
MJFLocal storm report, Sep 5, 8:20 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT MON SEP 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL WESSINGTON 44.45N 98.70W
09/05/2005 0.75 INCH BEADLE SD TRAINED SPOTTER
&&
BTLocal storm report, Sep 5, 8:23 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
923 PM CDT MON SEP 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL HURON 44.36N 98.22W
09/05/2005 0.75 INCH BEADLE SD TRAINED SPOTTER
0920 PM HAIL 1 W HURON 44.36N 98.24W
09/05/2005 0.75 INCH BEADLE SD TRAINED SPOTTER
&&
BTLocal storm report, Sep 5, 9:15 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1015 PM CDT MON SEP 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 13 S WESSINGTON 44.27N 98.70W
09/05/2005 1.25 INCH BEADLE SD TRAINED SPOTTER
&&
BTThunderstorm Wind, Lake
- When
- September 5, 10:40 PM CST
- Where
- Lake County, Orland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.883, -97.183
Thunderstorm winds caused tree damage, including several branches blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Delaware, September 5 to 6, 20051 death · 1 event
- Rip Current in Guam, September 5, 20051 death · 1 event
- Tornadoes and Hail in North Dakota, September 5, 2005F2 · 26 events
- Flash Flood and Hail in Nebraska, September 5, 2005$1.7 million · 1.25 in hail · 5 events
- Wildfire in California, September 5 to 7, 2005$350,000 · 1 event
- Tornado and Hail in Kansas, September 5, 2005$46,000 · F0 · 11 events
- Tornado and Hail in Minnesota, September 5, 2005F1 · 12 events
- Hail and Damaging Winds in South Dakota, September 5, 20051.75 in hail · 17 events
- Hail and Damaging Wind in Minnesota, September 5, 20051 in hail · 8 events
- Hail and Damaging Wind in Minnesota, September 5, 20051 in hail · 8 events
- Hail in Minnesota, September 5, 20050.88 in hail · 4 events
- Hail in South Dakota, September 5, 20050.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474754.